Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 47, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Mar 25, 2015, 8:01 PM CDT for Ozark County, Missouri. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2015, 8:01 PM CDT (01:01 UTC)
- Expired
- Mar 25, 2015, 8:47 PM CDT
- In force
- 46 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Ozark County, MO
The radar
The Springfield radar (KSGF), 103 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 25, 2:16 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 1.0 hours before the alert went out and 307 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 264 J/kg
- Mixed-layer CIN
- -213 J/kg
- Mixed-layer LCL
- 1469 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 315 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
364
WUUS53 KSGF 260101
SVRSGF
MOC153-260200-
/O.NEW.KSGF.SV.W.0047.150326T0101Z-150326T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
801 PM CDT WED MAR 25 2015
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OZARK COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 900 PM CDT
* AT 800 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
GAINESVILLE...AND MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BAKERSFIELD...BRIXEY...DORA...GAINESVILLE...HARDENVILLE...
ISABELLA...LONG RUN...NOBLE...PONTIAC...SUNDOWN...SYCAMORE...
TECUMSEH...THEODOSIA...THORNFIELD...UDALL...WILLHOIT AND ZANONI.
THIS WARNING ALSO INCLUDES BULL SHOALS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3673 9276 3680 9212 3649 9212 3649 9277
TIME...MOT...LOC 0101Z 248DEG 41KT 3658 9244
HAIL...1.25IN
WIND...60MPH
$$
BOXELL1 follow-up statement
728 WWUS53 KSGF 260147 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 847 PM CDT WED MAR 25 2015 MOC153-260156- /O.CAN.KSGF.SV.W.0047.000000T0000Z-150326T0200Z/ OZARK MO- 847 PM CDT WED MAR 25 2015 ...THE SEVERE THUNDERSTORM WARNING FOR OZARK COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. STRONG STORMS WILL REMAIN POSSIBLE ACROSS EXTREME SOUTHERN OZARK COUNTY...WHERE HAIL TO THE SIZE OF NICKLES CAN BE EXPECTED. WIDESPREAD HEAVY RAIN IS ALSO EXPECTED THIS EVENING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING FOR SOUTHWESTERN MISSOURI. LAT...LON 3673 9276 3680 9212 3649 9212 3649 9277 TIME...MOT...LOC 0146Z 248DEG 41KT 3677 9185 $$ BOXELL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 5:58 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Mar 25, 5:58 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
558 PM CDT Wed Mar 25 2015
.SHORT TERM...(This Evening through Thursday)
Issued at 235 PM CDT WED MAR 25 2015
Elevated convection developed north of a warm front over parts of
southeast Kansas into southwest MO. Steep mid level lapse rates
and mid level storm updraft rotation supported some large hail with
some storms.
A warm front from just north of Tulsa to the sw corner of MO then
into north central AR is expected to continue to lift north to
along a Columbus KS-Springfield-West Plains line by 6 pm with a
sfc trough/dry line extending to the southwest from ne into central
OK. An outflow boundary is also present south of earlier elevated
convection. Capping evident in the warm sector based on METSAT
data, but synoptic scale lift will increase with an approaching
positively tilted trough from the west along with the right
entrance region with a jet max over the Midwest. Lift will help
break the cap with increased coverage in sfc based storms over ne
OK within the next couple of hours. Progged helicity supports
initial discrete supercell over ne OK transitioning to e-ene
training line segments given the orientation of both the sfc and
mid level winds. Large hail will be the most likely hazard with
lower wind/tornado threat along the southern edge of the
convection where stronger sfc based instability and mesovorts/line
segements can maintain themselves. A severe thunderstorm watch is
in effect through 10 pm for the southern 2/3rds of the cwfa.
Rainfall amounts will be a concern where storms can train this
evening. A hydro watch is already out and it's location still
looks good. The heaviest rain is expected form 00z-06z (7 pm-1 am)
then tapering off from nw-se late tonight.
Chilly blustery conditions will occur as the front moves south and
east of the area Thursday.
.LONG TERM...(Thursday Night through Wednesday)
Issued at 235 PM CDT WED MAR 25 2015
Cold air will remain in place to end the week with a cold air mass
over much of the Midwest and eastern CONUS in a highly amplified
upper level pattern. A couple of shortwave (clipper like systems) are
expected to bring some light rain/snow Thursday night and again
Friday night. Temperatures will fall to near freezing both these
nights, even with cloud cover.
The upper level pattern transition back to a less amplified/more
zonal flow over the weekend with a warming trend. A weak
shortwave/associated sfc front will bring limited rain chances
late Sunday. A more substantial shortwave will approach the area
by day 6-7/Tuesday night-Wednesday.
&&
.AVIATION...(For the 00Z TAFS through 00Z Thursday Evening)
Issued at 550 PM CDT WED MAR 25 2015
Thunderstorms will continue across southern MO and will be
possible at the 3 TAF locations through the evening hours. A
shortwave trough will swing through from the northwest and will
clear the convection from northwest to southeast late this evening
and overnight. MVFR/IFR conditions will be possible within the
convection this evening and will persist overnight with the colder
air moving in. Improving flight conditions will arrive Thursday
morning behind the shortwave.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH through Thursday morning FOR MOZ070-071-081>083-
090>098-101>106.
KS...NONE.
&&
SHORT TERM...DSA
LONG TERM...DSA
AVIATION...LindenbergHazardous weather outlook, Mar 25, 7:17 PM CDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 717 PM CDT WED MAR 25 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-270030- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 717 PM CDT WED MAR 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. SIGNIFICANT HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. ELEVATED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. LIMITED NON THUNDERSTORM WIND RISK. DISCUSSION... STRONG TO SEVERE STORMS WILL CONTINUE TO TRACK EAST ACROSS FAR SOUTHERN MISSOURI THIS EVENING. HAIL TO THE SIZE OF PING PONG BALLS AND WIND GUSTS OVER 60 MPH WILL BE THE PRIMARY RISK WITH THESE STORMS. A FEW TORNADOES WILL ALSO BE POSSIBLE THIS EVENING ACROSS FAR SOUTH CENTRAL MISSOURI. THE SEVERE STORMS WILL BEGIN TO DIMINISH LATE THIS EVENING FROM WEST TO EAST. ELSEWHERE...SHOWERS WITH EMBEDDED THUNDERSTORMS ARE OCCURRING ACROSS THE REST OF THE AREA. CLOUD TO GROUND LIGHTNING WILL BE THE MAIN RISK WITH THESE STORMS WITH SMALL HAIL POSSIBLE IN A FEW OF THE STRONGER STORMS. SHOWERS WITH EMBEDDED THUNDERSTORMS WILL CONTINUE TO SPREAD ACROSS THE AREA INTO THE OVERNIGHT HOURS THEN WILL END FROM NORTHWEST TO SOUTHEAST OVERNIGHT INTO EARLY THURSDAY MORNING AS A COLD FRONT PUSHES THROUGH THE AREA. HEAVY RAINFALL IS EXPECTED FOR AREAS ROUGHLY ALONG AND SOUTHEAST OF THE INTERSTATE 44 CORRIDOR THIS EVENING INTO TONIGHT. ONE TO TWO INCHES OF RAINFALL...WITH LOCALLY HIGHER AMOUNTS UP TO THREE INCHES...IS EXPECTED. THIS MAY RESULT IN LOCALIZED FLOODING OF CREEKS...STREAMS AND LOW WATER CROSSINGS. BEHIND THE COLD FRONT WINDS WILL SWITCH TO THE NORTH AND INCREASE WITH GUSTS AROUND 30 MPH OCCURRING AT TIMES OVERNIGHT...ESPECIALLY ACROSS SOUTHEASTERN KANSAS AND WESTERN MISSOURI. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS MAY BE POSSIBLE TUESDAY INTO WEDNESDAY NEXT WEEK AS A COLD FRONT MOVES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN THE THROUGH LATE THIS EVENING ACROSS SOUTH CENTRAL MISSOURI. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) WFO SGF
In the hours before
Local storm report, Mar 25, 6:37 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
637 PM CDT WED MAR 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM HAIL SUMMERSVILLE 37.18N 91.66W
03/25/2015 E1.75 INCH TEXAS MO AMATEUR RADIO
BROKE WINDSHIELD
&&
BURCHFIELDLocal storm report, Mar 25, 6:59 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
659 PM CDT WED MAR 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG 5 S SUMMERSVILLE 37.11N 91.66W
03/25/2015 TEXAS MO LAW ENFORCEMENT
TREE DOWN
&&
BURCHFIELDLocal storm report, Mar 25, 7:39 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
739 PM CDT WED MAR 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM HAIL 4 NE PROTEM 36.57N 92.81W
03/25/2015 E0.75 INCH TANEY MO PUBLIC
&&
GAEDELocal storm report, Mar 25, 7:44 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
744 PM CDT WED MAR 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM HAIL 2 E TECUMSEH 36.59N 92.25W
03/25/2015 E0.88 INCH OZARK MO EMERGENCY MNGR
&&
BURCHFIELDLocal storm report, Mar 25, 7:54 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
754 PM CDT WED MAR 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM HAIL 7 W ALLEY SPRING 37.14N 91.57W
03/25/2015 E1.75 INCH SHANNON MO PARK/FOREST SRVC
&&
BURCHFIELDLocal storm report, Mar 25, 7:57 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
757 PM CDT WED MAR 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL PONTIAC 36.52N 92.60W
03/25/2015 E1.00 INCH OZARK MO PUBLIC
&&
BURCHFIELDThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 7:26 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 64 min |
| Mar 25, 7:33 PM CDT | Flash Flood Warning | SGF | Ozark, Stone, Taney | 6 hr |
| Mar 25, 7:43 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 62 min |
| Mar 25, 8:24 PM CDT | Flash Flood Warning | SGF | Howell, Oregon | 6 hr |
| Mar 25, 8:27 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 63 min |
| Mar 25, 8:43 PM CDT | River Flood Warning | SGF | Laclede | 55 hr |
| Mar 25, 8:43 PM CDT | River Flood Warning | SGF | Phelps | 4 days |
| Mar 25, 8:58 PM CDT | River Flood Warning | SGF | Stone | 40 hr |
| Mar 25, 11:05 PM CDT | Areal Flood Warning | SGF | Barry, Christian, Douglas, Howell, McDonald, Ozark and 5 more | 17 hr |
| Mar 26, 1:59 AM CDT | Areal Flood Warning | SGF | Oregon, Shannon | 14 hr |
| Mar 26, 4:04 AM CDT | Areal Flood Warning | SGF | Dent, Shannon, Texas, Webster, Wright | 12 hr |
| Mar 26, 1:53 PM CDT | River Flood Warning | SGF | Shannon | 12 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.